MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Catalog Number 3549111
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A device history record review is in progress.Once completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent breast reconstruction with mentor cpx 4 breast tissue expander with suture tabs 250cc breast prosthesis.The patient reported that the left breast prosthesis had deflated.As a result, the patient underwent removal and replacement with an unknown breast prosthesis on (b)(6) 2018.
 
Additional Manufacturer Narrative
On 5/4/2018, mentor became aware that the correct suspect medical device date of implantation was (b)(6) 2017.On 5/7/2018, the device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2018, upon receipt by mentor, the device contained fluid with clear appearance.No foreign material was observed within the device or on the shell surface.During visual examination of the device, product evaluation observed a rent at the shell to patch junction.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, product evaluation was precluded from further evaluating the device.No anomalies were found.Because mentor performs 100% inspection and testing of all devices prior to release, product evaluation concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.The complaint of deflation was confirmed since a rent was found on the reported device.However, at this point it is not possible to determine the root cause of such damage.Mentor performs 100% inspection and testing of all devices prior to release; product evaluation concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.The severity level for this complaint code was determined to be a s3, which is defined as: necessitates intrusive medical or surgical intervention.Because the risk of device deflation cannot be eliminated, mentor addresses this risk in the pids by stating that these devices should not be considered lifetime devices.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7485210
Report Number1645337-2018-02643
Device Sequence Number1456688
Product Code LCJ
UDI-Device Identifier00081317006657
UDI-Public00081317006657
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue Number3549111
Device Lot Number6884038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2018
Initial Date Received by Manufacturer 04/05/2018
Supplement Date Received by Manufacturer04/05/2018
04/05/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date05/29/2018
06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;